Facebook Pixel
EmpowHER Guest

Is brown gooey discharge normal before a period.

By Anonymous January 3, 2012 - 1:40am
Rate This

Since I started taking the pill a year ago, I have been getting brown discharge. It normally happens just before my period, but it has happened at othertimes occasionally. The more there is, the worse my cramps seem to be. Is it normal?

Add a Comment1 Comments

EmpowHER Guest

Hi Anon,

Welcome to EmpowHER.  The pill can cause changes in your menstrual cycle.  But any bleeding that is not part of your period, you should let your doctor know.  Many things can be the cause for vaginal bleeding or spotting. Polycystic ovary syndrome (PCOS) is a hormone imbalance that interferes with normal ovulation which can cause abnormal bleeding.

  • Medicines, such as birth control pills, sometimes cause abnormal vaginal bleeding. You may have minor bleeding between periods during the first few months if you have recently started using birth control pills. You also may have bleeding if you do not take your pills at a regular time each day.
  • Pelvic inflammatory disease (PID) causes inflammation or infection of the uterus, fallopian tubes, or ovaries which can cause abnormal bleeding.
  • Other diseases, such as hyperthyroidism or diabetes.
  • It's important to let your doctor know.



    January 3, 2012 - 5:10am
    Image CAPTCHA
    Enter the characters shown in the image.
    By submitting this form, you agree to EmpowHER's terms of service and privacy policy
    Add a Comment

    All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.